Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla, rashes and eye infection
Feb 4, 2012

First let me thank God for having found a dedicated website and thank you for the response in advance. My name Paulina, 27 years female from Namibia, Africa (neighbouring South Africa)

I was diagnized with HIV in October 2011 and started taking Atripla in 23 Dec 2011. As per instructions on the package I take it on an empty stomach and eat 1hour, 30 mins to 2 hours later at night. I sleep 8 hours a night. I eat healthy as much as possible and avoid re-infection at all. My problem is: 1. After a month and half of taking the medication I still feel sleepy/dizzy during the day, normally during the lunch hours. this happens either i eat a full meal or just snack. Is there anything i can take (medication) or sort of exercise that i should do to avoid this?

2. I have developed a few hard "pimple like" rashes in the face and neck. They are not painful but only itchy sometimes. Often i get very soft pimples in face as well as lumps in the armpits. I never used to have any of these before. Is there any medication/lotion that you can prescribe for these rashes? it is very uncomfortable especialy the ones in the face.

3. Ever since i started taking the medicine my eyes have been constantly red and weak and I recently had an eye infection (vein blockage) and the Dr prescribed Ophthalmic drops with (Ofloxacin 15 mg) the pain is gone but redness still persist and my eye sight is also getting weak. What can I do/take to ensure my eyes returns to normal and to prevent further eyes infections?

Please help, thanks. Paulina

Response from Dr. Henry

You may well be having persistent brain/central nervous side effects from the efavirenz in Atripla. If persistent and annoying would discuss with your provider whether the efavirenz could be switched to nevirapine or a boosted protease inhibitor. The skin problems would likely not be due directly to Atripla but could be a manifestation of immune reconstitution-lots of skin problems get worse for a while after starting effective HIV meds in some patients. Similarly, the eye problems seem unlikely to be due directly to the Atripla. KH



Previous
Side effects with Evirenz and Lamovir
Next
Carrot Body Depressing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement